on 6/16/21 8:00 am, edited 6/16/21 8:05 am - LA
Please, Help if anyone here has been having this?
I have been suffering with this Malabsorption?
In the last 6 month my health ..I have been not able to absorb my vitamin, anxiety, depression meds.
they finally did test found it. I have been telling my doctor and he ignored it.
now I am burning in my stomach and vomiting up 3 and 4 times daily!! Not to mention intestinal problems.
In 2015 I started with vomiting and no weight loss.
I went from proximal to distal, My surgeon thought it was the best thing to do. I lost 80 pounds
but I acquired this Horrendous problem.
Unfortunately, this is very common with a distal.
You need (ed) to supplement as a DSer, so you might like to search on that board for their supplements regime.
I'm sorry your doctor did this to you and I would suggest you get some help for what sounds like very virulent GERD. If your surgeon is no help, get a referral for a GI consult to check what damage is being done.
Proud Feminist, Atheist, LGBT friend, and Democratic Socialist
Unfortunately your doctor never took you the next step to explain that because of the distal you'll need dry vitamins (because of the malabsorption you have). The shortened intestines help with weight loss but as you learned the intestines are where you absorb your vitamins and nutrients. ADEK are typically oil soluble but as you learned with malabsorption you don't absorb them. You can find dry vitamins on Amazon - in my opinion the best brand is BioTech and they make dry versions of all these vitamins. Get a baseline set of labs drawn to see just how low you are and make the appropriate adjustments.
As far as your psych meds, you may need to experiment to find the right balance. Check the DS board to see if there's anyone with the distal that can provide some more direction.
Janet in Leesburg
on 6/17/21 7:42 am - LA
Thanks' for your input.
I will have to have reversal from Distal back to proximal.
I have taken all my vitamins and still suffering this issues.
Bariatric advantage Vitamins for distal and nothing..very weak and having nausea and can hardly sleep
Bariatric Advantage, unfortunately, aren't anywhere near adequate for the distal. The distal and the DS are very similar and I was warned years ago about BA vitamins. The first year of my DS I took something called Vita4Life, very similar to BA. I was adding so much extra I just stopped the V4L and went to individual vitamins.
Check out BioTech - they have an entire line of dry vitamins. You need individual vitamins - not a catch all like BA. I take mostly BioTech with a double Centrum 50 and a few other additions - A D E K1 K2 and a few added minerals.
Janet in Leesburg